Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 74, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 29, 2011, 7:38 PM CDT for Jewell County, Mitchell County, Osborne County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2011, 7:38 PM CDT (00:38 UTC)
- Expired
- May 29, 2011, 8:17 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 83 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:50 PM CDT | HAIL 1 | Nw Ionia, KS | |
| May 29, 7:50 PM CDT | HAIL 2 | Cawker City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 4:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 29, 7:16 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
951
WUUS53 KGID 300038
SVRGID
KSC089-123-141-300130-
/O.NEW.KGID.SV.W.0074.110530T0038Z-110530T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
NORTHEASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CAWKER CITY...OR 19 MILES WEST OF BELOIT...AND MOVING NORTHEAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAWKER CITY...GLEN ELDER...IONIA...ESBON AND JEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3946 9857 3957 9854 3957 9850 3967 9851
3985 9845 3967 9803 3936 9835
TIME...MOT...LOC 0038Z 205DEG 17KT 3950 9846
WIND...HAIL 70MPH 1.75IN
$$
BRYANT2 follow-up statements
637
WWUS53 KGID 300103
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT SUN MAY 29 2011
KSC123-141-300112-
/O.CAN.KGID.SV.W.0074.000000T0000Z-110530T0130Z/
OSBORNE KS-MITCHELL KS-
803 PM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MITCHELL AND
NORTHEASTERN OSBORNE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3960 9845 3967 9851 3985 9845 3968 9808
3958 9815
TIME...MOT...LOC 0102Z 214DEG 18KT 3965 9834
$$
KSC089-300130-
/O.CON.KGID.SV.W.0074.000000T0000Z-110530T0130Z/
JEWELL KS-
803 PM CDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JEWELL COUNTY UNTIL 830 PM CDT...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
IONIA...OR 18 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
IONIA...JEWELL AND ESBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3960 9845 3967 9851 3985 9845 3968 9808
3958 9815
TIME...MOT...LOC 0102Z 214DEG 18KT 3965 9834
WIND...HAIL 70MPH 1.75IN
$$
BRYANT208
WWUS53 KGID 300117
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
817 PM CDT SUN MAY 29 2011
KSC089-300127-
/O.CAN.KGID.SV.W.0074.000000T0000Z-110530T0130Z/
JEWELL KS-
817 PM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEWELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.
LAT...LON 3960 9845 3967 9851 3985 9845 3968 9808
3958 9815
TIME...MOT...LOC 0117Z 214DEG 18KT 3971 9828
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:29 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 29, 5:29 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
529 PM CDT SUN MAY 29 2011
.UPDATE...SENT AN UPDATE TO THE FORECAST TO ACCOUNT FOR ADDITION
OF SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT THIS EVENING ACROSS
SMITH...JEWELL...OSBORNE...AND MITCHELL COUNTIES IN NORTH CENTRAL
KANSAS...WHERE PROXIMITY OF WARM FRONT AND PRESENCE OF AMPLE
INSTABILITY WILL ALLOW ANY STORMS THAT ARE ABLE TO DEVELOP ACROSS
THIS AREA TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE THE PRIMARY THREAT. NO OTHER CHANGES MADE TO
INHERITED FORECAST AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 342 PM CDT SUN MAY 29 2011/
SHORT TERM...THROUGH 12Z TUESDAY...PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION TONIGHT THROUGH MONDAY NIGHT...AS
WELL AS POTENTIAL SEVERE WEATHER. MORNING UPPER AIR ANALYSIS
INDICATES A TROUGH OVER THE WEST COAST WITH RIDGING OVER THE EAST.
MID AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAINS FROM
THE SOUTHWEST AS A RESULT...AND A MID LEVEL LOW IS NOTED AT THE
BASE OF THE UPPER LEVEL TROUGH. AN 80KT MID LEVEL JET STREAK IS
ALSO NOTED ROUNDING THE BASE OF THE MID LEVEL LOW. AT THE SURFACE
A WARM FRONT IS NOTED EXTENDING FROM NORTHWEST KANSAS INTO NORTH
CENTRAL KANSAS AND ON INTO SOUTHEASTERN NEBRASKA. PERSISTENT LOW
LEVEL WAA AND RESULTANT ISENTROPIC UPGLIDE AND SATURATION
CONTINUES TO PROMOTE STRATUS ACROSS MUCH OF NEBRASKA STILL NORTH
OF THE WARM FRONT...WITH CLEAR SKIES OBSERVED FARTHER SOUTH.
DRY CONDITIONS SHOULD PERSIST FOR THE MOST PART THIS AFTERNOON AND
EVENING...WITH THE ONLY EXCEPTION PERHAPS RESIDING ACROSS OUR
EXTREME SOUTHEAST...ALONG AND SOUTHEAST OF THE WARM FRONT. PROXIMITY
SOUNDINGS FROM THE OPERATIONAL GFS...NAM AND LAPS CONTINUE TO
INDICATE VERY WARM MID-TROPOSPHERIC TEMPERATURES REMAIN IN THE
AREA...WHICH SHOULD KEEP SURFACE-BASED CONVECTION AT BAY. THAT BEING
SAID...THERE IS SOME CONCERN THE CAP COULD WEAKEN JUST ENOUGH
TOWARDS SUNSET AS THE MID LEVELS COOL...AND THERE COULD BE JUST
ENOUGH LOW LEVEL CONVERGENCE AND RESULTANT FORCING ALONG THE WARM
FRONT...FOR CONVECTIVE INITIATION DURING THE EVENING HOURS.
ALTHOUGH NOT LIKELY...SHOULD THUNDERSTORMS DEVELOP THEY WOULD LIKELY
QUICKLY TURN SEVERE WITH SBCAPE VALUES NEAR 5000J/KG ALONG AND SOUTH
OF THE WARM FRONT. IN ADDITION...DEEP LAYER BULK SHEAR IN EXCESS OF
40KTS WILL ALSO BE PRESENT. GIVEN ALL THIS...WENT AHEAD AND
INTRODUCED SLIGHT CHANCE POPS TO OUR EXTREME SOUTHEAST FOR THIS
EVENING...AS WELL AS SEVERE WORDING IN THE HWO.
A STOUT LLJ NEAR 70KT IS STILL EXPECTED TO PUSH INTO THE AREA
OVERNIGHT TONIGHT...WITH THE BULK OF LOW LEVEL THETA-E ADVECTION
EXPECTED ACROSS OUR EXTREME NORTH/NORTHEAST. PRECIPITATION IS NOT
LIKELY TONIGHT...HOWEVER FORECAST PROXIMITY SOUNDINGS SUGGEST
PARCELS ASCENDING FROM AROUND 600MB WOULD HAVE VERY LITTLE CIN WITH
50-100J/KG CAPE. GIVEN THE POTENTIAL ELEVATED INSTABILITY AND
FORCING ALONG THE NOSE OF THE LLJ...WENT AHEAD AND INTRODUCED SLIGHT
CHANCE POPS ACROSS OUR NORTH/NORTHEAST 06Z-12Z MONDAY.
AN INCREASING LOW LEVEL PGF AND VERY STRONG LOW TO MID LEVEL WINDS
WILL RESULT IN A VERY WINDY DAY ACROSS THE CWA ON MONDAY. AT THIS
TIME IT APPEARS THE STRONGEST LOW LEVEL PGF WILL RESIDE ACROSS OUR
EASTERN CWA. THAT BEING SAID...FORECAST PROXIMITY SOUNDINGS SUGGEST
OUR DEEPEST MIXING WILL OCCUR ACROSS OUR WEST/SOUTHWEST. MIXING TO
NEAR 600MB...PERHAPS HIGHER...IS CURRENTLY FORECAST WITH WINDS NEAR
60KTS READY AND WAITING. ASSUMING SOME LOSS IN WIND INTENSITY DURING
MOMENTUM TRANSFER TO THE SURFACE STILL YIELDS WIND GUSTS IN EXCESS
OF 50KTS AT THE SURFACE AND AS A RESULT...KEPT THE HIGH WIND WATCH
GOING FOR OUR WEST. ALSO WENT AHEAD AND ISSUED A WIND ADVISORY FOR
POINTS FARTHER EAST WHERE WINDY CONDITIONS WILL ALSO EXIST...BUT THE
GUST POTENTIAL WILL NOT BE AS HIGH.
MODEL GUIDANCE CONTINUES TO SUGGEST A COLD FRONT WILL SURGE ACROSS
THE CWA DURING THE LATE AFTERNOON AND EVENING HOURS MONDAY. ALTHOUGH
THERE ARE DISAGREEMENTS BETWEEN THE OPERATIONAL GFS AND NAM
REGARDING FROPA TIMING...THE OVERALL CONSENSUS IS CONVECTION WILL
INITIATE ALONG THE BOUNDARY AND PUSH ACROSS THE CWA...WITH LOCATIONS
NORTH OF I-80 MORE FAVORED FOR SEVERE WEATHER DUE TO INCREASED MID
LEVEL DPVA AND WAA AHEAD OF A NEGATIVELY TITLED SHORT WAVE AXIS.
SBCAPE VALUES OF 2000-3000J/KG ARE CURRENTLY EXPECTED AHEAD OF THE
SURFACE FRONT...WITH DEEP LAYER BULK SHEAR VALUES APPROACHING 50KTS.
OBVIOUSLY THESE CONDITIONS WILL PROMOTE ROBUST UPDRAFTS
WITH THE POTENTIAL FOR SIGNIFICANT HAIL PRODUCTION. GUSTY WINDS WILL
ALSO BE A PRIMARY SEVERE THREAT ON MONDAY. CONVECTION IS EXPECTED TO
QUICKLY PUSH EAST AS A LOW LEVEL COLD POOL HELPS PROPEL THE LOW
LEVEL BAROCLINIC ZONE EASTWARD...WITH PRECIPITATION EXPECTED TO COME
TO AN END BY 06Z TUESDAY OR SHORTLY AFTER.
LONG TERM...TUESDAY THROUGH SUNDAY. BEHIND THE WEATHER MAKER
SYSTEM ON MONDAY...TUESDAY WILL BE A DRY DAY WITH SFC BOUNDARY WELL
TO THE EAST AND THE UPPER LOW LIFTING FM THE DAKOTAS INTO MANITOBA.
THE UPPER RIDGE AXIS WILL BE ORIENTED ACROSS THE SOUTHEAST THIRD OF
THE CONUS WHILE ANOTHER UPPER LOW DIGS ALONG THE WEST COAST.
WESTERLY DRY DOWNSLOPE FLOW WILL BE IN PLACE ACROSS OUR REGION AND
IN THE COOLER AIRMASS TEMPS WILL CLOSER TO SEASONAL HIGHS IN THE
UPPER 70S TO LOWER 80S.
TUESDAY NIGHT INTO WEDNESDAY...SOUTHERLY RETURN FLOW DRAWS MOISTURE
BACK INTO OUR REGION WITH SFC DPS RISING FROM THE 40S TUESDAY NIGHT
BACK INTO THE 60S ON WEDNESDAY. GOOD MID LEVEL WAA IS PROGGED AS
WARM FRONTAL BOUNDARY LIFTS NORTH AND INCREASING INSTABILITY/SHEAR
IS PROGGED IN THE VCNTY OF THE FRONT. THE GFS LIFTS BOUNDARY
FARTHER NORTH FASTER THAN NAM SO ITS SOMETHING TO KEEP AN EYE ON FOR
POSITION BUT CANNOT COMPLETELY RULE OUT STRONG/SEVERE STORM
POTENTIAL IN VCNTY OF BOUNDARY. INSTABILITY PROGS INDICATE
2000/3000 J/KG CAPE ALONG THE BOUNDARY WITH SHEAR PARAMETERS AROUND
30KTS. CONVECTIVE CHCS CARRY INTO WEDNESDAY NIGHT AS HIGH PLAINS
CONVECTION MAY MOVE INTO AREA AS ENERGY TRANSLATES NE IN SW FLOW
ALOFT.
THE UPPER RIDGE AXIS BUILDS NORTH ONTO THE PLAINS ON THURSDAY AS THE
UPPER TROUGH DEEPENS OVER THE ROCKIES. THE UPPER RIDGE AXIS SHIFTS
EAST BY THE END OF THE WEEK WITH MORE SOUTHWESTERLY FLOW ALOFT
SETTING UP ACROSS THE PLAINS...THEN RIDGE AXIS RETROGRADES/REBUILDS
ACROSS THE PLAINS OVER THE WEEKEND. CANNOT COMPLETELY RULE OUT
CONVECTIVE POTENTIAL THURSDAY NIGHT INTO THE FIRST PART OF THE
WEEKEND UNTIL RIDGE AXIS AN BE REESTABLISHED BUT PREFER TO NOT
BLANKET POPS ATTM AND WILL GO WITH A MAINLY DRY FCST FOR NOW.
PREV DISCUSSION... /ISSUED 1242 PM CDT SUN MAY 29 2011/
AVIATION...18Z KGRI TAF. LIFR CONDITIONS TO CONTINUE AT KGRI
THROUGH THE AFTERNOON...WITH VFR CONDITIONS HOPEFULLY PRESENTING
THEMSELVES BY THIS EVENING. THE WARM FRONT...CURRENTLY LOCATED
NEAR THE NEBRASKA/KANSAS BORDER...WILL CONTINUE LIFTING NORTHWARD
TODAY. LOCATIONS NEAR AND NORTH OF THIS WARM FRONT...INCLUDING
KGRI...WILL CONTINUE OBSERVING LOW CEILINGS AND VISIBILITY
RESTRICTIONS IN FOG AND -DZ. IMPROVING CONDITIONS WILL NOT BE
OBSERVED AT THE TERMINAL UNTIL THE WARM FRONT CLEARS THE AREA.
FORECAST CONFIDENCE IS FAIRLY HIGH AT THIS TIME...HOWEVER IT IS
IMPORTANT TO REMEMBER THAT IMPROVING CONDITIONS ARE HIGHLY
DEPENDENT UPON THE SPEED OF THE SURFACE BOUNDARY. ANY DEVIATION IN
FRONT SPEED WILL HAVE SIGNIFICANT IMPACTS TO THE GOING FORECAST.
THE LOW LEVEL WIND FIELD WILL REMAIN FROM THE EAST UNTIL THE FRONT
CLEARS...AT WHICH TIME WINDS WILL TRANSITION TO THE
SOUTH/SOUTHEAST AND INTENSIFY.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 10 PM CDT MONDAY FOR NEZ041-048-049-
063-064-076-077-086-087.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
NEZ039-040-046-047-060>062-072>075-082>085.
KS...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
KSZ005>007-017>019.
&&Hazardous weather outlook, May 29, 5:15 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 515 PM CDT SUN MAY 29 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 302215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 515 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. SEVERE WEATHER MAY BE OBSERVED SHOULD THUNDERSTORMS DEVELOP...WITH HAIL TO THE SIZE OF BASEBALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES ALL BEING POSSIBLE. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE AFTER MIDNIGHT TONIGHT...PRIMARILY NORTH OF A LINE FROM LOUP CITY TO OSCEOLA IN NEBRASKA. SEVERE WEATHER IS NOT EXPECTED SHOULD THUNDERSTORMS DEVELOP OVERNIGHT. THE PLATTE RIVER NEAR KEARNEY NEBRASKA IS NEAR FLOOD STAGE. AS A RESULT...A FLOOD WARNING REMAINS IN EFFECT. PLEASE SEE THE LATEST FLOOD STATEMENT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL OVERTAKE SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS DURING THE DAY MONDAY. SUSTAINED SOUTHERLY WINDS OF 25 TO 45 MPH WILL BE OBSERVED THROUGH MOST LOCATIONS. WIND GUSTS UP TO 45 MPH ARE CURRENTLY FORECAST EAST OF HIGHWAY 281...WITH WIND GUSTS APPROACHING 60 MPH FARTHER WEST. HIGH WIND WATCHES AND WIND ADVISORIES HAVE BEEN ISSUED FOR THE AREA AS A RESULT. PLEASE SEE THE LATEST HIGH WIND WATCH AND WIND ADVISORY PRODUCTS FOR FURTHER INFORMATION. SEVERE THUNDERSTORMS ARE STILL EXPECTED ACROSS THE OUTLOOK AREA LATE MONDAY AFTERNOON AND MONDAY EVENING. HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE MONDAY. ALTHOUGH ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS IS OUTLOOKED FOR SEVERE WEATHER MONDAY...AT THIS TIME IT APPEARS LOCATIONS NORTH OF I-80 HAVE THE HIGHEST PROBABILITY OF OBSERVING SEVERE WEATHER. FINALLY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. SPOTTER ACTIVATION IS LIKELY MONDAY AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI/BRYANT
In the hours before
Special weather statement, May 29, 5:58 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT SUN MAY 29 2011
KSZ007-019-292345-
JEWELL KS-MITCHELL KS-
558 PM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEWELL AND WESTERN
MITCHELL COUNTIES UNTIL 645 PM CDT...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HUNTER...OR 22 MILES SOUTHWEST OF BELOIT...
MOVING NORTH AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
GLEN ELDER...
JEWELL...
RANDALL...
MONTROSE...
FORMOSO...
MANKATO...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3925 9849 3988 9820 3980 9793 3975 9793
3921 9825 3921 9848
TIME...MOT...LOC 2258Z 202DEG 40KT 3927 9835Special weather statement, May 29, 6:06 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
606 PM CDT SUN MAY 29 2011
KSZ018-292345-
OSBORNE KS-
606 PM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSBORNE COUNTY UNTIL 645
PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LURAY...OR 42 MILES SOUTHWEST OF BELOIT...
MOVING NORTH AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
OSBORNE...
DOWNS...
PORTIS...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3913 9884 3915 9885 3957 9874 3956 9849
3932 9849 3913 9859
TIME...MOT...LOC 2306Z 202DEG 38KT 3913 9877Local storm report, May 29, 6:43 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL DOWNS 39.50N 98.55W
05/29/2011 E0.75 INCH OSBORNE KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY SIZE HAIL AT HOME
&&
GUERREROLocal storm report, May 29, 7:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 6 S DOWNS 39.42N 98.55W
05/29/2011 E1.75 INCH OSBORNE KS LAW ENFORCEMENT
&&
GUERREROLocal storm report, May 29, 7:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 6 S CAWKER CITY 39.42N 98.43W
05/29/2011 E1.00 INCH MITCHELL KS LAW ENFORCEMENT
0723 PM TSTM WND DMG GLEN ELDER 39.50N 98.31W
05/29/2011 MITCHELL KS LAW ENFORCEMENT
SEVERAL AWNINGS BLOWN OFF CAMPERS WITH WIND GUSTS AT GLEN
ELDER STATE PARK
&&
GUERREROLocal storm report, May 29, 7:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 S DOWNS 39.36N 98.55W
05/29/2011 E1.75 INCH OSBORNE KS TRAINED SPOTTER
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:58 PM CDT | Special Weather Statement | GID | Smith | 47 min |
| May 29, 8:06 PM CDT | Severe Thunderstorm Warning | GID | Smith | 20 min |
| May 29, 8:28 PM CDT | Special Weather Statement | GID | Jewell | 47 min |
| May 30, 4:00 AM CDT | High Wind Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.